Lori L. asked in HealthMental Health · 1 decade ago

i am looking for answers on lithium. .?

I have a 16 year old daughter that has tbi and personality disorder do to beinghit by a car 4yrs. ago. just took her off depakote 1500 mg. aday need answers.

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    There are some good references for you to look at. I realize that not all of this will fit since a big part of your daughters problem is a brain injury, but some of the medications are the same.

    You probably know these things about lithium, but I will tell you just in case. Lithium is a very old medication and there is a great deal of information on it. Your daughter will have to have blood tests to find a therapeutic blood level and after as well. She will need to monitored carfelly or self monitor depending on how high finctioning she is. Lithium interacts with many other medications so a person needs to be careful with hydration.

    As a young person I worked a Children's hospital where there were many teens rehabilitating from TBIs. It was hard for me to understand their behavior, so I asked the doctors and nurses many questions and came to understand the injury more and have great sympathy.

    I have also worked in a childrens psych hospital for 2 years. I have 2 classes in college on psych. Not really much, but I have learned a few things and can send you a few links. I am not trained in these things, but I know what I do from asking questions at hospitals from Nurses and Doctors and a little bit of reading for continuing education.

    For personality disorders you might look here. This is just a free site I have found on the web to look for information.

    http://allpsych.com/disorders/personality/index.ht...

    you can find some information on the nami website about medications and also they have family to family groups that are support groups as well as an online support group message boards

    You have got to realize about these message boards it it the internet and there are consumers on there and they are sometimes not nice like all people who are ananmoyous are.

    NAMI sites

    Lithium

    http://www.nami.org/Content/NavigationMenu/Inform_...

    Here is where you can look to see if there is a local support group about family in your area

    http://www.nami.org/Template.cfm?Section=Your_Loca...

    Here are the online bulliten boards

    http://www.nami.org/template.cfm?section=communiti...

    I did a google search for TBI support groups by state. I do not know if this is a legitamate site. It lists support groups by site. You might want to ask your daughters doctor about a group before going.

    http://www.traumaticbraininjurylawyer.com/content/...

    Hope some of this helps you.

    You may also find some information on Lithium under bipolar disorder since that is the main illness it is used for.

    Just beware of any site that requires a few for joining while these are nonprofits they should never charge you to join. The may want a donation, but do not give one on line. If one does it might not be reputable. The NAMI one will ask you if you want to when you register, but does not require you to. I ran into a site that was asking for money and then did not work be careful and just do not give it.

    • Login to reply the answers
  • Anonymous
    1 decade ago

    You need to talk to her doctor about this, and if s/he isn't taking the time to adequately explain, then you need to be more forceful. Her doc should also provide you with recommendations on literature and websites for you to further educate yourself. There is no excuse for doctors to rush through diagnosis, illness treatments, and med changes without adequately explaining what is going on. None!

    All that said, if the doc didn't take her off the meds, then get her back on them and into see her doctor. If there's a problem with the doc, then do that AND find another doctor for a future appointment.

    Google on lithium and focus on the sites like http://www.nlm.nih.gov/medlineplus/ which is run by the National Institute of Health instead of asking here.

    • Login to reply the answers
  • Anonymous
    1 decade ago

    Here is a site with some info on lithium.....

    http://www.medicinenet.com/lithium/article.htm

    Sorry to hear about your daughter. I hope the doctor took her off her meds as it isn't a good idea to just stop taking meds. All the best xx

    • Login to reply the answers
  • 1 decade ago

    my little one takes lithium and hes 6 yrs old autisic they have to be check for high and levels oflithium to make sure they get the right amountit help with mood disorders so they are asgressive it works almost like the depakotebut it stronger

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    did you take her off it yourself. my bf is in lithium and it is a drug that you are usally one for life, but the dosage is adjsutted so the pt needs to go to the doctor when the doctor tells you to go

    • Login to reply the answers
  • Anonymous
    1 decade ago

    You have not asked a question. What do you want to know about it?

    • Login to reply the answers
Still have questions? Get your answers by asking now.